MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova deutschland manufactures the s5 min.I.Hlm.The incident occurred in germany.Livanova initiated an investigation.Analysis of the pump read out of the event date (b)(6) 2023 found an error message that can be associated to two possible root causes: one of the two speed sensors had a malfunction or blocked raceway (by a foreign body) or occlusion too high.This forces the motor section to draw an high current while the motor is blocked.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 roller pump stopped following a motor control failure error message during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned the device serial number which was used during the surgery.Model/serial numbers have been added to the dedicated d.4 section.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The involved mast roller pump was manufactured in 2020 and according to the analysis of the complaints database no further similar events have been reported in the past related to this unit.Despite being requested, no information regarding any service activity performed on the involved device was provided.Based on all the above facts and collected information, it cannot be ruled out that reported event could be caused by: (i) malfunction of one of the two speed sensors or (ii) blocked raceway (by a foreign body) or occlusion too high.No specific action was currently deemed necessary, livanova maintains and document periodic customer events monitoring process in order to evaluate actions for products improvement.
 
Additional Manufacturer Narrative
H10: through additional internal follow-up it has been discovered that in the days following the reported event, the entire heart lung s5 machine was inspected by livanova personnel and no failure could be identified.The involved unit was then put back into operation by the customer and the fault did not occur again.As already stated previously, the analysis of the serial read-out of the pump (real time device parameters and setting recording file), highlighted ¿no_pulse_block¿ message.This message is related to: (i) one of the two speed sensors malfunction or (ii) raceway blocked (by a foreign body or occlusion too high).Since no device malfunction could be confirmed during device inspection, livanova concluded that the pump stop was due to an inappropriate user setting.Therefore, since the pump stop was solely caused by a use error and this did not result in death or serious deterioration in state of health or serious public health threat the event is being reassessed as not reportable.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16477811
Report Number9611109-2023-00094
Device Sequence Number16925596
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)200630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer05/15/2023
09/25/2023
02/03/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/12/2023
09/25/2023
02/02/2024
Date Device Manufactured06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown